Title: Efficient topology control scheme for wireless ad-hoc networks

Authors: Anil Kumar Yadav; Rama Shankar Yadav; Raghuraj Singh; Ashutosh Kumar Singh

Addresses: Department of Computer Science and Engineering, Motilal Nehru National Institute of Technology, Pin-211004, Allahabad, India ' Department of Computer Science and Engineering, Motilal Nehru National Institute of Technology, Pin-211004, Allahabad, India ' Department of Computer Science and Engineering, Harcourt Butler Technological Institute, Pin-208002, Kanpur, India ' Department of Electronics and Communication Engineering, Indian Institute of Information Technology, Pin-211012, Allahabad, India

Abstract: An ad-hoc network considers an automatic network formation and maintenance of critical services as nodes come closer or go far away from each other. There is no wired infrastructure or cellular network in wireless ad-hoc network. Each mobile node has an adjustable transmission range. A node n can receive signal from another node m if node n is within the transmission range of the sender m otherwise, two nodes communicate by relaying the message using intermediate nodes. In this paper, we studied how to construct a sparse spanner efficiently for wireless ad-hoc network topology. For any given pair of nodes there is a power efficient path. Power values may be assigned to the nodes in ad-hoc networks, to tackle the topology control issue. This paper considers topology control problems under optimisation objectives to include minimising the maximum power and also overall power. We have tackled the topology control problem, by formulating as a linear programming for the traffic loads and an optimal solution was computed. Theoretical analysis and simulation study verify that the proposed scheme is better up to some extent.

Keywords: graph theory; unit disk graph; UDG; topology control; wireless ad-hoc networks; wireless networks; energy management; sparse spanner; optimisation; linear programming; traffic loads; simulation.

DOI: 10.1504/IJCISTUDIES.2014.058651

International Journal of Computational Intelligence Studies, 2014 Vol.3 No.1, pp.94 - 109

Received: 08 Aug 2012
Accepted: 18 Jun 2013

Published online: 13 Jan 2014 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article